Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 6, 2015, 8:55 AM MST for Missoula County, Ravalli County, Montana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 8:55 AM MST (15:55 UTC)
- Expired
- Feb 6, 2015, 7:24 PM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WWUS75 KMSO 061555 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 855 AM MST FRI FEB 6 2015 MTZ005-070300- /O.NEW.KMSO.WI.Y.0002.150206T1555Z-150207T0300Z/ MISSOULA/BITTERROOT VALLEYS- 855 AM MST FRI FEB 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: POWER OUTAGES AND FALLING TREE LIMBS ARE POSSIBLE FROM GUSTY WINDS IN THE BITTERROOT VALLEY THROUGH THIS EVENING, ESPECIALLY ACROSS THE NORTHERN BITTERROOT VALLEY. GUSTY WINDS WILL ALSO OCCUR AT TIMES IN THE MISSOULA VALLEY BUT WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG. * WINDS: GUSTS TO 50 MPH AT TIMES * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
763 WWUS75 KMSO 070224 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 724 PM MST FRI FEB 6 2015 MTZ005-070330- /O.CAN.KMSO.WI.Y.0002.000000T0000Z-150207T0300Z/ MISSOULA/BITTERROOT VALLEYS- 724 PM MST FRI FEB 6 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE THIS EVENING...BUT WILL REMAIN WELL BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 6, 4:24 AM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 4:24 AM MST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Missoula MT 424 AM MST FRI FEB 6 2015 ...SIGNIFICANT RAINFALL UP TO 7000 FEET THROUGH SATURDAY... .DISCUSSION... A great deal of subtropical warmth and moisture will be story for the Northern Rockies through Saturday. The Clearwater Mountains of Idaho, Cabinet Mountains of northwest Montana, and the Glacier Park Region appear to have the best chance of rainfall in the 1.0-2.5 inch range during this time. For elevations above 7000 feet, precipitation will be mainly heavy, wet snow. A combination of some snow and mostly rain will occur below 7000 feet. Rainfall on existing snowpack will heighten runoff into small streams, elevating flow levels at times. The continuous stream of rainfall on already saturated soil will cause some roadside earthen embankments to slide or shed rocks at times. Standing water atop existing low elevation valley snowpack will cause water to back-up onto properties and threaten to inundate some structure foundations, particularly in the northern Flathead Valley. Aside from the rainfall, temperatures will be 10-20 degrees above the seasonal average at times across the region. Precipitation will begin to wind down on Sunday morning, however the reprieve will be short as models bring another wave of moisture into the region ahead of one last Pacific storm system. Despite another round of windy and wet weather (mountain snow and valley rain) is expected Sunday night through Monday night, the bigger story will be the showers models depict Tuesday afternoon in the post frontal environment. However, details are still hard to decipher this far out so will continue to monitor future model runs for more confidence. Ironically, there is greater confidence in the forecast for Wednesday and beyond, with all models and confidence tools showing the presence of an uncharacteristically strong high pressure system over the Northern Rockies. We spent a good bit of time seeking out analogous patterns from the past for comparison. This upcoming scenario supports widespread valley fog each morning, with temperatures late next week reaching values some 10 to perhaps 20 degrees above normal for locations with no snow on the ground. Those valleys with snow are likely to see stronger inversions with the persistent presence of fog & stratus likely keeping temperatures from rising too much above normal. These conditions are likely to persist through Valentine's Day weekend with little model guidance suggesting when the next pattern change will occur. && .AVIATION... Light rain and fog will result in occasional low ceilings and low visibility will be present at times for KSMN, KMSO, and KGPI during the next 24 hours. Wind gusts to 20 knots are possible for KBTM between 06/2100 and 07/0200. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.